MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T-MAX II SHOULDER EXPOSURE POSITIONER; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. T-MAX II SHOULDER EXPOSURE POSITIONER; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210551
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the t-max ii, shoulder exposure positioner was bent during set up for an unknown procedure, patient was already under anesthesia.The procedure was completed with a competitor's device with no delays.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product.The fixed leg and sliding were bent.The device could not be functionally tested because of the bent legs.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event or an application of excess torque inconsistent with intended use.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The t-max beach chair ifu warns, ¿table specific t-max square rail clamps must be securely tightened over tips of table specific legs before loading patient.Please see 29-99-09 o.R.Table fit guide for details on approved tables.Tables that do not appear on the o.R.Table fit guide must not be used with the t-max beach chair.For o.R.Tables that do not appear on the o.R.Table fit guide please contact smith & nephew.

Brand Name
T-MAX II SHOULDER EXPOSURE POSITIONER
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11205282
Report Number1643264-2021-00240
Device Sequence Number2140306
Product Code FWZ
UDI-Device Identifier03596010513649
UDI-Public03596010513649
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210551
Device Catalogue Number7210551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date02/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR